Alert archive / Hawaii / Gale Warnings in 2015
Gale Warning 2, NWS Honolulu, HI
NWS Honolulu, HI issued this gale warning at Jan 2, 2015, 9:50 AM HST. It took effect at Jan 2, 2015, 12:00 PM HST. It was in force for 16 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jan 2, 2015, 9:50 AM HST (19:50 UTC)
- In effect from
- Jan 2, 2015, 12:00 PM HST
- Expired
- Jan 3, 2015, 3:30 AM HST
- In force
- 16 hr
- Issued by
- NWS Honolulu, HI
The text
As transmitted, in the capitals the NWS used until 2016.
476 WHHW70 PHFO 021950 MWWHFO URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE HONOLULU HI 950 AM HST FRI JAN 2 2015 ...COLD FRONT BRINGING HAZARDOUS WINDS AND SEAS... .A COLD FRONT WILL MOVE ACROSS SOUTHEAST ACROSS THE AREA THROUGH SATURDAY. VERY STRONG AND GUSTY SOUTHWEST WINDS WILL INCREASE ALONG AND AHEAD OF THE FRONT WITH ROUGH SEAS BEING GENERATED. PHZ115-116-030900- /O.CAN.PHFO.GL.W.0001.000000T0000Z-150103T1600Z/ /O.NEW.PHFO.GL.W.0002.150102T2200Z-150103T2200Z/ OAHU LEEWARD WATERS-KAIWI CHANNEL- 950 AM HST FRI JAN 2 2015 ...GALE WARNING IN EFFECT UNTIL NOON HST SATURDAY... THE NATIONAL WEATHER SERVICE IN HONOLULU HAS ISSUED A GALE WARNING...WHICH IS IN EFFECT UNTIL NOON HST SATURDAY. * WINDS AND SEAS...THROUGH SATURDAY MORNING...SOUTHWEST WINDS 25 TO 35 KNOTS...WITH GUSTS UP TO 45 KNOTS POSSIBLE. GALE WARNING WINDS WILL BE FELT PERIODICALLY WITH THE BRUNT EXPECTED LATER THIS AFTERNOON AND TONIGHT. THE HIGH WINDS WILL GENERATE ROUGH...STORMY SEA CONDITIONS. SEAS 9 TO 16 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. MARINERS WITHOUT THE PROPER VESSEL AND EXPERIENCE SHOULD REMAIN IN PORT UNTIL THE GALE CONDITIONS END. && $$ PHZ110>114-030900- /O.CON.PHFO.GL.W.0001.000000T0000Z-150103T1600Z/ KAUAI NORTHWEST WATERS-KAUAI WINDWARD WATERS-KAUAI LEEWARD WATERS- KAUAI CHANNEL-OAHU WINDWARD WATERS- 950 AM HST FRI JAN 2 2015 ...GALE WARNING REMAINS IN EFFECT UNTIL 6 AM HST SATURDAY... A GALE WARNING REMAINS IN EFFECT UNTIL 6 AM HST SATURDAY. * WINDS AND SEAS...THROUGH SATURDAY MORNING...SOUTHWEST WINDS 25 TO 35 KNOTS...WITH GUSTS UP TO 45 KNOTS POSSIBLE. GALE WARNING WINDS WILL BE FELT PERIODICALLY WITH THE BRUNT OF IT EXPECTED LATER THIS AFTERNOON AND TONIGHT. THE HIGH WINDS WILL GENERATE ROUGH...STORMY SEA CONDITIONS. SEAS 9 TO 16 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. MARINERS WITHOUT THE PROPER VESSEL AND EXPERIENCE SHOULD REMAIN IN PORT UNTIL THE GALE CONDITIONS END. && $$ PHZ117>124-030900- /O.CON.PHFO.GL.W.0001.150102T2200Z-150103T2200Z/ MAUI COUNTY WINDWARD WATERS-MAUI COUNTY LEEWARD WATERS- MAALAEA BAY-PAILOLO CHANNEL-ALENUIHAHA CHANNEL- BIG ISLAND WINDWARD WATERS-BIG ISLAND LEEWARD WATERS- BIG ISLAND SOUTHEAST WATERS- 950 AM HST FRI JAN 2 2015 ...GALE WARNING REMAINS IN EFFECT UNTIL NOON HST SATURDAY... A GALE WARNING REMAINS IN EFFECT UNTIL NOON HST SATURDAY. * WINDS AND SEAS...BEGINNING THIS AFTERNOON...WEST WINDS OCCASIONALLY 25 TO 35 KNOTS...WITH GUSTS UP TO 50 KNOTS POSSIBLE. GALE WARNING WINDS ARE EXPECTED TO BEGIN THIS AFTERNOON. THE HIGH WINDS WILL PRODUCE ROUGH...STORMY SEA CONDITIONS. SEAS 9 TO 16 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. MARINERS WITHOUT THE PROPER VESSEL AND EXPERIENCE SHOULD REMAIN IN PORT UNTIL THE GALE CONDITIONS END. && $$
3 follow-up statements
655 WHHW70 PHFO 030138 MWWHFO URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE HONOLULU HI 338 PM HST FRI JAN 2 2015 ...COLD FRONT BRINGING HAZARDOUS WINDS AND SEAS... .A COLD FRONT WILL MOVE ACROSS SOUTHEAST ACROSS THE ISLAND CHAIN THROUGH SATURDAY. VERY STRONG AND GUSTY SOUTHWEST WINDS WILL INCREASE ALONG AND AHEAD OF THE FRONT WITH ROUGH SEAS BEING GENERATED. PHZ110>114-031445- /O.CON.PHFO.GL.W.0001.000000T0000Z-150103T1600Z/ KAUAI NORTHWEST WATERS-KAUAI WINDWARD WATERS-KAUAI LEEWARD WATERS- KAUAI CHANNEL-OAHU WINDWARD WATERS- 338 PM HST FRI JAN 2 2015 ...GALE WARNING REMAINS IN EFFECT UNTIL 6 AM HST SATURDAY... A GALE WARNING REMAINS IN EFFECT UNTIL 6 AM HST SATURDAY. * WINDS AND SEAS...THROUGH SATURDAY MORNING...SOUTHWEST WINDS 25 TO 35 KNOTS...WITH GUSTS UP TO 45 KNOTS POSSIBLE. GALE FORCE WINDS MAY BE FELT PERIODICALLYL ESPECIALLY OVER THE MORE SUSCEPTIBLE AREAS JUST DOWNWIND OF THE ISLANDS AND THROUGH CHANNELS. THESE LOCALLY STRONG WINDS WILL GENERATE ROUGH...STORMY SEA CONDITIONS. SEAS 9 TO 16 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. MARINERS WITHOUT THE PROPER VESSEL AND EXPERIENCE SHOULD REMAIN IN PORT UNTIL THE GALE CONDITIONS END. && $$ PHZ117>124-031445- /O.CON.PHFO.GL.W.0001.000000T0000Z-150103T2200Z/ MAUI COUNTY WINDWARD WATERS-MAUI COUNTY LEEWARD WATERS- MAALAEA BAY-PAILOLO CHANNEL-ALENUIHAHA CHANNEL- BIG ISLAND WINDWARD WATERS-BIG ISLAND LEEWARD WATERS- BIG ISLAND SOUTHEAST WATERS- 338 PM HST FRI JAN 2 2015 ...GALE WARNING REMAINS IN EFFECT UNTIL NOON HST SATURDAY... A GALE WARNING REMAINS IN EFFECT UNTIL NOON HST SATURDAY. * WINDS AND SEAS...BEGINNING THIS AFTERNOON...WEST WINDS 25 TO 35 KNOTS...WITH GUSTS UP TO 45 KNOTS POSSIBLE. GALE FORCE WINDS MAY BE FELT PERIODICALLY ESPECIALLY OVER THE MORE SUSCEPTIBLE AREAS JUST DOWNWIND OF THE ISLANDS AND THROUGH CHANNELS. THESE LOCALLY STRONG WINDS WILL GENERATE ROUGH...STORMY SEA CONDITIONS. SEAS 9 TO 16 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. MARINERS WITHOUT THE PROPER VESSEL AND EXPERIENCE SHOULD REMAIN IN PORT UNTIL THE GALE CONDITIONS END. && $$ PHZ115-116-031445- /O.CON.PHFO.GL.W.0002.000000T0000Z-150103T2200Z/ OAHU LEEWARD WATERS-KAIWI CHANNEL- 338 PM HST FRI JAN 2 2015 ...GALE WARNING REMAINS IN EFFECT UNTIL NOON HST SATURDAY... A GALE WARNING REMAINS IN EFFECT UNTIL NOON HST SATURDAY. * WINDS AND SEAS...THROUGH SATURDAY MORNING...SOUTHWEST WINDS 25 TO 35 KNOTS...WITH GUSTS UP TO 45 KNOTS POSSIBLE. GALE FORCE WINDS MAY BE FELT PERIODICALLY ESPECIALLY OVER THE MORE SUSCEPTIBLE AREAS JUST DOWNWIND OF THE ISLANDS AND THROUGH CHANNELS. THESE LOCALLY STRONG WINDS WILL GENERATE ROUGH...STORMY SEA CONDITIONS. SEAS 9 TO 16 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. MARINERS WITHOUT THE PROPER VESSEL AND EXPERIENCE SHOULD REMAIN IN PORT UNTIL THE GALE CONDITIONS END. && $$
936 WHHW70 PHFO 030728 MWWHFO URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE HONOLULU HI 928 PM HST FRI JAN 2 2015 ...WINDS AND SEAS REMAIN HAZARDOUS... .A COLD FRONT WILL MOVE SOUTHEAST ACROSS THE COASTAL WATERS THROUGH SATURDAY. VERY STRONG AND GUSTY SOUTHWEST WINDS WILL INCREASE ALONG AND AHEAD OF THE FRONT...PRODUCING ROUGH SEAS. PHZ110>114-031600- /O.CON.PHFO.GL.W.0001.000000T0000Z-150103T1600Z/ KAUAI NORTHWEST WATERS-KAUAI WINDWARD WATERS-KAUAI LEEWARD WATERS- KAUAI CHANNEL-OAHU WINDWARD WATERS- 928 PM HST FRI JAN 2 2015 ...GALE WARNING REMAINS IN EFFECT UNTIL 6 AM HST SATURDAY... A GALE WARNING REMAINS IN EFFECT UNTIL 6 AM HST SATURDAY. * WINDS AND SEAS...THROUGH SATURDAY MORNING...SOUTHWEST WINDS 30 TO 35 KNOTS WITH HIGHER GUSTS AND ROUGH SEAS OF 9 TO 16 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. MARINERS WITHOUT THE PROPER VESSEL AND EXPERIENCE SHOULD REMAIN IN PORT UNTIL THE GALE CONDITIONS END. && $$ PHZ117>124-032030- /O.CON.PHFO.GL.W.0001.000000T0000Z-150103T2200Z/ MAUI COUNTY WINDWARD WATERS-MAUI COUNTY LEEWARD WATERS- MAALAEA BAY-PAILOLO CHANNEL-ALENUIHAHA CHANNEL- BIG ISLAND WINDWARD WATERS-BIG ISLAND LEEWARD WATERS- BIG ISLAND SOUTHEAST WATERS- 928 PM HST FRI JAN 2 2015 ...GALE WARNING REMAINS IN EFFECT UNTIL NOON HST SATURDAY... A GALE WARNING REMAINS IN EFFECT UNTIL NOON HST SATURDAY. * WINDS AND SEAS...THROUGH EARLY SATURDAY AFTERNOON...WEST WINDS 25 TO 35 KNOTS WITH HIGHER GUSTS. GALE WARNING WINDS ARE EXPECTED TO BEGIN BY SATURDAY MORNING. ROUGH SEAS OF 7 TO 16 FEET. THE LARGEST WAVES ARE EXPECTED TO BEGIN TONIGHT AFTER MIDNIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. MARINERS WITHOUT THE PROPER VESSEL AND EXPERIENCE SHOULD REMAIN IN PORT UNTIL THE GALE CONDITIONS END. && $$ PHZ115-116-032030- /O.CON.PHFO.GL.W.0002.000000T0000Z-150103T2200Z/ OAHU LEEWARD WATERS-KAIWI CHANNEL- 928 PM HST FRI JAN 2 2015 ...GALE WARNING REMAINS IN EFFECT UNTIL NOON HST SATURDAY... A GALE WARNING REMAINS IN EFFECT UNTIL NOON HST SATURDAY. * WINDS AND SEAS...THROUGH EARLY SATURDAY AFTERNOON...SOUTHWEST WINDS 30 TO 35 KNOTS WITH HIGHER GUSTS AND ROUGH SEAS OF 9 TO 16 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. MARINERS WITHOUT THE PROPER VESSEL AND EXPERIENCE SHOULD REMAIN IN PORT UNTIL THE GALE CONDITIONS END. && $$
988 WHHW70 PHFO 031330 MWWHFO URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE HONOLULU HI 330 AM HST SAT JAN 3 2015 ...WINDS AND SEAS LOWERING BUT STILL HAZARDOUS... .THE HIGHEST WINDS AND SEAS NOW WERE LIMITED MAINLY TO NEAR THE BIG ISLAND...BUT CONDITIONS OVER THE COASTAL WATERS WILL REMAIN HAZARDOUS AT LEAST THROUGH TODAY. PHZ117>124-040230- /O.CAN.PHFO.GL.W.0001.000000T0000Z-150103T2200Z/ /O.NEW.PHFO.SC.Y.0002.150103T1330Z-150104T0400Z/ MAUI COUNTY WINDWARD WATERS-MAUI COUNTY LEEWARD WATERS- MAALAEA BAY-PAILOLO CHANNEL-ALENUIHAHA CHANNEL- BIG ISLAND WINDWARD WATERS-BIG ISLAND LEEWARD WATERS- BIG ISLAND SOUTHEAST WATERS- 330 AM HST SAT JAN 3 2015 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 6 PM HST THIS EVENING... ...GALE WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN HONOLULU HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 6 PM HST THIS EVENING. THE GALE WARNING HAS BEEN CANCELLED. * WINDS AND SEAS...THROUGH EARLY THIS EVENING...WEST TO NORTHWEST WINDS 20 TO OVER 30 KNOTS WITH HIGHER GUSTS AND ROUGH SEAS OF 7 TO 18 FEET. THE LARGEST WAVES ARE EXPECTED TO BEGIN THIS MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS OR SEAS 10 FEET OR GREATER ARE EXPECTED TO PRODUCE CONDITIONS HAZARDOUS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ PHZ110>114-040230- /O.CAN.PHFO.GL.W.0001.000000T0000Z-150103T1600Z/ /O.NEW.PHFO.SC.Y.0002.150103T1330Z-150104T0400Z/ KAUAI NORTHWEST WATERS-KAUAI WINDWARD WATERS-KAUAI LEEWARD WATERS- KAUAI CHANNEL-OAHU WINDWARD WATERS- 330 AM HST SAT JAN 3 2015 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 6 PM HST THIS EVENING... ...GALE WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN HONOLULU HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 6 PM HST THIS EVENING. THE GALE WARNING HAS BEEN CANCELLED. * WINDS AND SEAS...THROUGH EARLY THIS EVENING...NORTHWEST TO NORTH WINDS 25 TO 30 KNOTS WITH HIGHER GUSTS AND ROUGH SEAS OF 9 TO 15 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS OR SEAS 10 FEET OR GREATER ARE EXPECTED TO PRODUCE CONDITIONS HAZARDOUS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ PHZ115-116-040230- /O.CAN.PHFO.GL.W.0002.000000T0000Z-150103T2200Z/ /O.NEW.PHFO.SC.Y.0002.150103T1330Z-150104T0400Z/ OAHU LEEWARD WATERS-KAIWI CHANNEL- 330 AM HST SAT JAN 3 2015 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 6 PM HST THIS EVENING... ...GALE WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN HONOLULU HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 6 PM HST THIS EVENING. THE GALE WARNING HAS BEEN CANCELLED. * WINDS AND SEAS...THROUGH EARLY THIS EVENING...NORTHWEST TO NORTH WINDS 25 TO 30 KNOTS WITH HIGHER GUSTS AND ROUGH SEAS OF 8 TO 13 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS OR SEAS 10 FEET OR GREATER ARE EXPECTED TO PRODUCE CONDITIONS HAZARDOUS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
What forecasters said that day
The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Honolulu, HI wrote its last area forecast discussion before this gale warning went out at Jan 2, 3:59 AM HST, 5 hours 51 minutes earlier.
Area forecast discussion, Jan 2, 3:59 AM HST, 5 hours 51 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE HONOLULU HI 359 AM HST FRI JAN 2 2015 .SYNOPSIS... A STRONG COLD FRONT WILL BRING RAPIDLY CHANGING AND POTENTIALLY DANGEROUS WEATHER TO THE ALOHA STATE TODAY AND TONIGHT. GUSTY SOUTHWEST WINDS WILL INCREASE THIS AFTERNOON AHEAD OF THE FRONT...WITH STRONG TO ISOLATED SEVERE THUNDERSTORMS...LOCALLY DAMAGING WINDS AND HEAVY DOWNPOURS DEVELOPING AHEAD OF AND ALONG THE FRONT. THE FRONT WILL PASS OVER KAUAI THIS EVENING...OAHU AND MAUI COUNTY TONIGHT...AND THE BIG ISLAND SATURDAY MORNING. COOL AND DRY WEATHER IS EXPECTED BEHIND THE FRONT ON SUNDAY...WITH A RELATIVELY DRY TRADE WIND PATTERN RESUMING EARLY NEXT WEEK. && .DISCUSSION... RADAR DETECTS SCATTERED LIGHT SHOWERS MOVING FROM WEST TO EAST AROUND OAHU AND MAUI COUNTY...AND A MORE PERSISTENT AREA OF UPSLOPE PRECIPITATION ALONG THE WESTERN SLOPES OF THE BIG ISLAND SUMMITS AND THE SADDLE AREA. SURFACE ANALYSIS DEPICTS A LARGE LOW PRESSURE AREA CENTERED ABOUT 1300 MILES NORTH OF THE BIG ISLAND... WITH A STATIONARY FRONT LYING SEVERAL HUNDRED MILES EAST THROUGH SOUTH OF THE BIG ISLAND...AND GENTLE WESTERLY FLOW PREVAILING OVER THE STATE TO THE SOUTH OF THE LOW. ANOTHER INTENSIFYING LOW IS CENTERED ABOUT 550 MILES WEST-NORTHWEST OF KAUAI...AND IS MOVING QUICKLY TO THE SOUTHEAST...WITH LARGE 24 HOUR PRESSURE FALLS OF 3 TO 4 MB BEING OBSERVED ACROSS MUCH OF THE STATE. THIS LOW AND ASSOCIATED COLD FRONT WILL BE THE MAIN WEATHER FEATURES OF INTEREST OVER THE STATE FOR TODAY THROUGH SATURDAY. ALOFT...A BROAD TROUGH LIES OVER THE CENTRAL PACIFIC...WITH WATER VAPOR IMAGERY CLEARLY INDICATING A STRONG SHORTWAVE DROPPING INTO THE TROUGH NEAR 25N167W. THE 12Z SOUNDINGS SHOW DESTABILIZATION BEGINNING AT LIHUE...WITH SIGNIFICANT MID/UPPER LEVEL COOLING OCCURRING. MID LEVEL WINDS IN THE 700-500 MB LAYER HAVE ALSO INCREASED INTO THE 35-45 KT RANGE. THE HILO SOUNDING HAS BEGUN TO COOL ALOFT AS WELL...BUT STILL MAINTAINS A WEAK INVERSION BASED NEAR 7000 FEET. MID LEVEL WINDS HAVE INCREASED EVEN MORE AT HILO...INTO THE 40-55 KT RANGE ABOVE 800 MB. STRONG WINDS CONTINUE ON THE BIG ISLAND SUMMITS WITH PEAK WIND GUSTS RUNNING AROUND 80 MPH...AND A HIGH WIND WARNING REMAINS IN EFFECT THERE. DRASTIC WEATHER CHANGES ARE EXPECTED FOR LATER TODAY AND TONIGHT... AS THE SURFACE LOW AND ASSOCIATED COLD FRONT APPROACH AND MOVE THROUGH THE STATE. MODELS REMAIN IN REASONABLY GOOD AGREEMENT WITH THE TRACK AND STRENGTH OF THE LOW PRESSURE AREA...BRINGING IT NEAR OR JUST NORTH OF KAUAI AND OAHU THIS EVENING...THEN LIFTING OFF TO THE NORTHEAST OF THE STATE LATE TONIGHT INTO SATURDAY. THE ASSOCIATED COLD FRONT SHOULD REACH KAUAI THIS EVENING...OAHU AND MAUI COUNTY OVERNIGHT...AND THE BIG ISLAND SATURDAY MORNING. AMPLE FORCING/SUPPORT WILL BE PRESENT ALOFT...WITH A STRONG MID/UPPER LEVEL TROUGH AND POWERFUL JET STREAK GENERATING DEEP LAYER LIFT. THE PRIMARY WEATHER CONCERN WITH THIS FRONTAL PASSAGE WILL BE STRONG TO LOCALLY DAMAGING WINDS...BOTH WITHIN STRENGTHENING SOUTHWEST FLOW AHEAD OF THE FRONT...AND DUE TO FAST-MOVING STRONG/LOCALLY SEVERE THUNDERSTORMS WHICH MAY DEVELOP WITHIN PRE- FRONTAL BANDS AS WELL AS ALONG THE FRONT ITSELF. AFTER FURTHER CONSIDERATION OF THE TIMING...DECIDED TO ADJUST THE START TIME FOR THE EXISTING WIND ADVISORY UP TO NOON FOR KAUAI AND OAHU. THE ADVISORY WILL GO INTO EFFECT AT 6 PM FOR MAUI COUNTY AND THE BIG ISLAND. WITH MODELS CONTINUING TO DEPICT STRONG FORCING AND VERY STRONG LOW/MID LEVEL WIND FIELDS SWEEPING ACROSS THE STATE AHEAD OF AND ALONG THE FRONT...WOULD NOT BE SURPRISED IF A SEVERE THUNDERSTORM WATCH BECOMES NECESSARY THIS AFTERNOON OR TONIGHT... WITH DAMAGING WIND GUSTS BEING THE PRIMARY THREAT. SEE THE LATEST SPECIAL WEATHER STATEMENT FOR MORE INFORMATION ON THE SEVERE WEATHER THREAT. DUE TO THE EXPECTED FAST MOVEMENT OF THE FRONT AND INDIVIDUAL CELLS...AND SOMEWHAT LIMITED MOISTURE AVAILABILITY WITH MODEL BLENDED PWATS PEAKING AROUND 1.6 INCHES...FLASH FLOODING SEEMS TO BE LESS LIKELY ALTHOUGH NOT ENTIRELY RULED OUT WITH THIS EVENT. THE HIGH WIND WARNING FOR THE BIG ISLAND SUMMITS REMAINS POSTED THROUGH 6 PM SATURDAY...WITH LOCALIZED WIND GUSTS POSSIBLY EXCEEDING 100 MPH AT TIMES. IN ADDITION TO THE VERY STRONG WINDS...SNOW IS EXPECTED TO ACCOMPANY THE FRONT ON THE SUMMITS... WITH A LOW POTENTIAL FOR BLIZZARD CONDITIONS LATE TONIGHT AND SATURDAY MORNING. THE EXPECTED QUICK MOVEMENT OF THE FRONT AND SOMEWHAT MARGINAL MOISTURE DEPTH MAY LIMIT SNOWFALL AMOUNTS ON THE SUMMITS...BUT SOME TYPE OF WINTER WEATHER PRODUCT WILL PROBABLY BE NEEDED. WILL DEFER THIS DECISION TO THE DAY SHIFT. WEATHER CONDITIONS WILL IMPROVE FROM WEST TO EAST ON SATURDAY AS A DRIER AIRMASS BUILDS INTO THE STATE ON NORTHWEST WINDS BEHIND THE FRONT. DRY AND COOL NORTHERLY FLOW WILL PREVAIL ON SUNDAY. RELATIVELY DRY TRADE WIND CONDITIONS SHOULD RESUME ON MONDAY AND PREVAIL THROUGH THE MIDDLE OF NEXT WEEK...AS HIGH PRESSURE BUILDS SLOWLY EASTWARD TO THE NORTH OF THE STATE. A WEAK FRONT APPROACHING FROM THE NORTHWEST MAY ALLOW THE TRADES TO WEAKEN AND VEER SLIGHTLY BY NEXT THURSDAY OR FRIDAY...BUT NO MAJOR WEATHER CHANGES ARE EXPECTED. && .AVIATION... VAD WIND DATA CONTINUES TO SHOW STRONG WINDS ON THE BIG ISLAND FROM THE SOUTHWEST...WHICH HAS LED TO THE CONTINUATION OF AIRMET TANGO FOR BOTH STRONG SURFACE WINDS OVER MOUNTAIN RIDGES AND THROUGH VALLEYS...AND TURBULENCE TO THE LEE OF THE MOUNTAINS. A COLD FRONT APPROACHING FROM THE NORTHWEST WILL BRING CLOUDS... SHOWERS...AND STRONG WINDS TO THE ISLANDS TODAY. EXPECT MVFR AND IFR CONDITIONS AT TIMES DUE TO THE CLOUDS AND SHOWERS...WHICH WILL LIKELY NECESSITATE AIRMETS FOR MOUNTAIN OBSCURATIONS. CLOUDS AND SHOWERS WILL NOT ONLY ACCOMPANY THE FRONT ITSELF...BUT ANY PREFRONTAL BANDS THAT DEVELOP. THE WINDS ARE EXPECTED TO INCREASE AHEAD OF THE FRONT...WHICH WILL LIKELY REQUIRE THE ABOVE MENTIONED AIRMET TANGO BEING EXPANDED TO COVER THE SMALLER ISLANDS. AHEAD OF THE FRONT...WINDS WILL BE FROM THE SOUTH AND SOUTHWEST...AND THEN SWITCH TO A NORTHERLY DIRECTION AFTER THE PASSAGE OF THE FRONT. AS THE WINDS SHIFT...SO TO WILL THE AREAS OF TURBULENCE. DEPENDING ON THE THICKNESS OF THE MOISTURE LAYER...ICING COULD BE A CONCERN AS EARLY AS MIDDAY OVER THE WESTERN ISLANDS. && .MARINE... LIGHT SOUTHWEST TO WEST WINDS HAVE PREVAILED ACROSS THE HAWAIIAN COASTAL WATERS OVERNIGHT. HOWEVER...MAJOR CHANGES ARE IN STORE DURING THE NEXT 24 HOURS. SOUTHWEST WINDS ARE FORECAST TO INCREASE SIGNIFICANTLY TODAY AND TONIGHT AS A COLD FRONT APPROACHES THE STATE. SMALL CRAFT ADVISORY CONDITIONS ARE EXPECTED TO DEVELOP AROUND KAUAI AND OAHU THIS AFTERNOON...SPREADING ACROSS THE REMAINDER OF THE COASTAL WATERS TONIGHT. THERE IS THE POTENTIAL FOR SHORT PERIODS OF GALE FORCE WINDS AHEAD OF THE FRONT. STRONG TO LOCALLY SEVERE THUNDERSTORMS WILL BE POSSIBLE THIS AFTERNOON AND TONIGHT AS THE FRONT MOVES THROUGH...AND MARINERS SHOULD BE PREPARED FOR RAPIDLY CHANGING WEATHER CONDITIONS DURING THIS TIME. SHORT TO MODERATE PERIOD NORTH AND NORTHWEST SWELLS WILL CONTINUE TO DOMINATE THE SURF THROUGH THE WEEKEND. A SHORT PERIOD NORTH NORTHWEST SWELL IS FORECAST TO BUILD TONIGHT AND CONTINUE SATURDAY THROUGH SUNDAY...AS A SURFACE LOW MOVES NEAR OR JUST NORTH OF KAUAI THEN LIFTS NORTHEAST OF THE STATE. RESULTING SURF ON NORTH FACING SHORES SHOULD REMAIN BELOW ADVISORY LEVELS. && .HFO WATCHES/WARNINGS/ADVISORIES... WIND ADVISORY FROM NOON TODAY TO 6 AM HST SATURDAY FOR NIIHAU- KAUAI-OAHU. WIND ADVISORY UNTIL 6 AM HST SATURDAY FOR BIG ISLAND INTERIOR. WIND ADVISORY FROM 6 PM THIS EVENING TO 6 AM HST SATURDAY FOR MOLOKAI-LANAI-KAHOOLAWE-MAUI-KONA-SOUTH BIG ISLAND-BIG ISLAND NORTH AND EAST-KOHALA. HIGH WIND WARNING UNTIL 6 PM HST SATURDAY FOR BIG ISLAND SUMMITS. SMALL CRAFT ADVISORY FROM 6 PM THIS EVENING TO 6 AM HST SUNDAY FOR OAHU LEEWARD WATERS-KAIWI CHANNEL-MAUI COUNTY WINDWARD WATERS-MAUI COUNTY LEEWARD WATERS-MAALAEA BAY-PAILOLO CHANNEL- ALENUIHAHA CHANNEL-BIG ISLAND WINDWARD WATERS-BIG ISLAND LEEWARD WATERS-BIG ISLAND SOUTHEAST WATERS. SMALL CRAFT ADVISORY FROM NOON TODAY TO 6 AM HST SUNDAY FOR KAUAI NORTHWEST WATERS-KAUAI WINDWARD WATERS-KAUAI LEEWARD WATERS-KAUAI CHANNEL-OAHU WINDWARD WATERS. && DISCUSSION/MARINE...JACOBSON AVIATION...M BALLARD
The office that day
Everything else NWS Honolulu, HI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 1, 3:35 PM HST | Small Craft Advisory | HFO | 17 hr | |
| Jan 1, 3:55 PM HST | Wind Advisory | HFO | Hawaii, Honolulu, Kauai, Kalawao | 41 hr |
| Jan 2, 8:14 AM HST | Gale Warning | HFO | 19 hr | |
| Jan 2, 8:51 AM HST | Blizzard Warning | HFO | Hawaii | 29 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.